[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.191.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 10, 1909

ATROPIN POISONING IN A CASE OF INTERSTITIAL KERATITIS

Author Affiliations

GRAND JUNCTION, COLO.

JAMA. 1909;LII(15):1181. doi:10.1001/jama.1909.25420410029002c

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In the literature to which I have access it is stated that poisonous symptoms rarely occur with the instillation of 1 per cent. solution of atropin sulphate.

Patient.  —A boy, aged 8, blond, fairly well developed and nourished, had been under treatment for interstitial keratitis since November, 1908. This was complicated with a posterior synechia in the left eye. Treatment consisted of instillations of one drop of a 1 per cent, solution of atropin sulphate five times daily with the administration of biniodid of mercury and potassium iodid internally. Six weeks ago the instillations were reduced to one drop three times daily. The general health and sight were improving.

Poisoning.  —On Feb. 25, 1909, I was called at noon and told that the boy was acting very queerly. It was also stated that there was muscular incoordination of both lower extremities and that articulation was difficult and incoherent. I saw

First Page Preview View Large
First page PDF preview
First page PDF preview
×